EconPapers    
Economics at your fingertips  
 

Routing-Proofness in Congestion-Prone Networks

Ruben Juarez () and Michael Wu ()
Additional contact information
Ruben Juarez: Department of Economics, University of Hawaii, 2424 Maile Way, Saunders Hall 542, Honolulu, HI 96822, USA
Michael Wu: Department of Economics, University of Hawaii, 2424 Maile Way, Saunders Hall 542, Honolulu, HI 96822, USA

Games, 2019, vol. 10, issue 2, 1-18

Abstract: We consider the problem of sharing the cost of connecting a large number of atomless agents in a network. The centralized agency elicits the target nodes that agents want to connect, and charges agents based on their demands. We look for a cost-sharing mechanism that satisfies three desirable properties: efficiency which charges agents based on the minimum total cost of connecting them in a network, stand-alone core stability which requires charging agents not more than the cost of connecting by themselves directly, and limit routing-proofness which prevents agents from profitable reporting as several agents connecting from A to C to B instead of A to B. We show that these three properties are not always compatible for any set of cost functions and demands. However, when these properties are compatible, a new egalitarian mechanism is shown to satisfy them. When the properties are not compatible, we find a rule that meets stand-alone core stability, limit routing-proofness and minimizes the budget deficit.

Keywords: cost sharing; core stability; routing proofness (search for similar items in EconPapers)
JEL-codes: C C7 C70 C71 C72 C73 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2073-4336/10/2/17/pdf (application/pdf)
https://www.mdpi.com/2073-4336/10/2/17/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jgames:v:10:y:2019:i:2:p:17-:d:219586

Access Statistics for this article

Games is currently edited by Prof. Dr. Ulrich Berger

More articles in Games from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2019-04-27
Handle: RePEc:gam:jgames:v:10:y:2019:i:2:p:17-:d:219586